MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER

ABBOTT DIAGNOSTICS TECHNOLOGIES AS AFINION 2; ANALYSER
Model Number 1116985
Medical Device Problem Codes Smoking (1585); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
N/an/a device not yet returned.
 
Event or Problem Description
13-nov-2023: the technical consultant emailed technical services (ts).The customer reported spark coming from the cartridge holder/compartment of their afinion 2, right after there was a smell of burnt.We have powered off the machine.The customer also provided the following information: serial number: (b)(6).   software version: w 21.14  no harm to user circuit breaker did not trip.
 
Additional Manufacturer Narrative
As of 11.02.2025 the instrument has not been received by the legal manufacturer for further investigation.Customer reported some sort of spark coming from the cartridge holder/compartment of the afinion 2 serial number (b)(6) (sw: 21.14).Right after there was a smell of burnt.The analyzer was powered off after the event.No harm reported.The following steps were taken by the manufacturer: review of (b)(6) history records; similar complaint trend analysis; product risk review; review of non-conformance data.The complaint details were reviewed along with internal records.There were no adverse patient effects and no clinically significant delay in the procedure reported in the complaint.Our investigation determined that there is no indication that the reported issue is related to product results, inadequate instructions for use or inaccurate labeling.Our investigation did determine that the spark allegations was a led light flash from inside the cartridge chamber, which is considered normal behavior when removing the power cable from the instrument.It is not possible for the inside of the instrument to produce a spark.The event of the burnt smell was determined to be caused by an analyzer failure.Furthermore, it should be noted that the analyzer might be impaired by the following: condensing humidity and water, heat and large temperature variations, direct sunlight, vibrations (e.G.From centrifuges and dishwashers), electromagnetic radiation, movement of the analyzer during processing of a test cartridge.
 
Event or Problem Description
13-nov-2023: the technical consultant emailed technical services (ts).The customer reported spark coming from the cartridge holder/compartment of their afinion 2, right after there was a smell of burnt.We have powered off the machine.The customer also provided the following information: serial number: (b)(6).Software version: w 21.14.No harm to user.Circuit breaker did not trip.
 
Additional Manufacturer Narrative
Inspection of the instrument was performed and concluded 29.07.2025.The overall inspection passed, however the instrument will be scrapped according procedure due to complainant observation of sparks and electrostatic.
 
Event or Problem Description
13-nov-2023: the technical consultant emailed technical services (ts).The customer reported spark coming from the cartridge holder/compartment of their afinion 2.Right after there was a smell of burnt.The customer powered off the machine.The customer also provided the following information: serial number: (b)(6).Software version: sw 21.14.No harm to user.Circuit breaker did not trip.

Brand Name
AFINION 2
Common Device Name
ANALYSER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsasveien 161
po box 6863 rodelokka
oslo NO-05 04
NO  NO-0504
Manufacturer (Section G)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsasveien 161
po box 6863 rodelokka
oslo N0-05 04
NO   N0-0504
Manufacturer Contact
claire dora
kjelsasveien 161
po box 6863 rodelokka
oslo NO-05-04
NO   NO-0504
24056000
MDR Report Key18158356
Report Number9613069-2023-00005
Device Sequence Number12758047
Product Code JQT
UDI-Device Identifier07070060014692
UDI-Public07070060014692
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K182988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1116985
Device Catalogue Number1116985
Device Lot Number10936921
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer02/20/2025
07/29/2025
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date03/18/2025
08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown